Our expert says:
I agree with the dietitian that the dietary intake you describe seems to be adequate and not excessive. There must, therefore, be another factor that is making you gain weight like this. The contraceptive hormone could have contributed to weight gain and now that you have stopped the injection, you may find that you will lose some weight. Psychological factors such as depression could also be playing a role, if this is the case, then please get help from a clinical psychologist. Then there is insulin resistance which can cause weight gain and/or hamper weight loss. You would have to ask your dr to check you for insulin resistance and if this should be the cause go back to the dietitian so that she can work out a diet based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The right approach' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes'. You also need to start being active again - no not excessive exercise, but at least 30 min of aerobic exercise a day such as going for brisk walks or getting back to a gym. If you do join a gym ask the instructor to give you targeted exercises to slim down those problem areas.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.